Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 14, 2001, 1:20 PM CDT for Bowie County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2001, 1:20 PM CDT (18:20 UTC)
- Expired
- Apr 14, 2001, 3:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 141821 FFWSHV TXC037-142015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 120 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS * UNTIL 315 PM CDT * AT 120 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER BOWIE COUNTY. THIS RAIN IS FALLING ON ALREADY SATURATED SOILS AND MAY AGGRAVATE EARLIER FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD B9E ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS UNTIL 315 PM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 11:05 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 11:05 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CDT SAT APR 14 2001 MINOR UPDATES TO FORECAST BUT NO SIGNIFICANT CHANGES EXCEPT TO ADD MENTION OF POSSIBILITY OF SEVERE ALONG I 20 CORRIDOR FOR THIS AFTERNOON. THIS PER DAY ONE OUTLOOK AND RECENT SPC DISCUSSION. STORMS REDEVELOPING NE OF DFW WILL PROBABLY INTENSIFY...AND BE JOINED BY CONTINUED FRESH DEVELOPMENT...AS THINGS MAKE THEIR WAY ENEWD. 17 .SHV...NONE.
In the hours before
Local storm report, Apr 14, 9:05 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT SAT APR 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0545 AM NEW BOSTON TX FLOODING
04/14/01 BOWIE AT LEAST 5 HOUSES FLOODED.
SEVERAL STREETS CLOSED.
LANES CLOSED ON HWY 8 AND
HWY 82.
0600 AM TEXARKANA TX FLOODING
04/14/01 BOWIE HWY 82 CLOSED AT WAGGONER
CREEK.
0630 AM EMERSON AR .88 INCH HAIL
04/14/01 COLUMBIA REPORTED BY LAW
ENFORCEMENT.Special weather statement, Apr 14, 10:30 AM CDT, 2 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141645- THUNDERSTORM OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SAT APR 14 2001 SOUTHERLY FLOW AT THE SURFACE WILL CONTINUE TO FEED WARM AND MOIST AIR INTO THE REGION. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE FOUR STATES REGION TODAY AND TONIGHT...BUT ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR...WHERE THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. MOREOVER...THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG THE RED RIVER BASIN WEST OF TEXARKANA. A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS...AFTER MIDNIGHT. BY SUNRISE...THE PRIMARY SEVERE THUNDERSTORM RISK AREA WILL SHIFT EASTWARD INTO SOUTHERN ARKANSAS. THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND SKYWARN NETWORKS...MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:10 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 30 min |
| Apr 14, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 55 min |
| Apr 14, 4:33 AM CDT | Tornado Warning | SHV | Cass, Morris | 57 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.